Advanced Search
MyIDEAS: Login to save this paper or follow this series

Optimal Control of Linear Stochastic Systems with Singular Costs, and the Mean-Variance Hedging Problem with Stochastic Market Conditions


Author Info

Registered author(s):


    The optimal control problem is considered for linear stochastic systems with a singular cost. A new uniformly convex structure is formulated, and its consequences on the existence and uniqueness of optimal controls and on the uniform convexity of the value function are proved. In particular, the singular quadratic cost case with random coefficients is discussed and the existence and uniqueness results on the associated nonlinear singular backward stochastic Riccati differential equations are obtained under our structure conditions, which generalize Bismut-Peng's existence and uniqueness on nonlinear regular backward stochastic Riccati equations to nonlinear singular backward stochastic Riccati equations. Finally, applications are given to the mean-variance hedging problem with random market conditions, and an explicit characterization for the optimal hedging portfolio is given in terms of the adapted solution of the associated backward stochastic Riccati differential equation.

    Download Info

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
    File URL:
    File Function: Main-Text
    Download Restriction: no

    Bibliographic Info

    Paper provided by Center of Finance and Econometrics, University of Konstanz in its series CoFE Discussion Paper with number 00-13.

    as in new window
    Length: 28 Pages
    Date of creation: May 2000
    Date of revision:
    Handle: RePEc:knz:cofedp:0013

    Contact details of provider:
    Postal: Fach D 147, D-78457 Konstanz
    Phone: +49-7531-88-2204
    Fax: +49-7531-88-4450
    Web page:
    More information through EDIRC

    Order Information:

    Related research



    No references listed on IDEAS
    You can help add them by filling out this form.


    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as in new window

    Cited by:
    1. Chiu, Mei Choi & Wong, Hoi Ying, 2011. "Mean-variance portfolio selection of cointegrated assets," Journal of Economic Dynamics and Control, Elsevier, vol. 35(8), pages 1369-1385, August.


    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.


    Access and download statistics


    When requesting a correction, please mention this item's handle: RePEc:knz:cofedp:0013. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Ingmar Nolte) The email address of this maintainer does not seem to be valid anymore. Please ask Ingmar Nolte to update the entry or send us the correct address.

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.